Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Sciatica and Pain Mngmt Docs

AnonymousUserAAnonymousUser Posts: 49,731
I am new to this forum and totally frustrated. I have had years of sciatica due to a disc pinching my nerve. After many treatments, ie, physical therapy, cortisone shots, epidurals, chiropractors, I finally had surgery (disectomy) to relieve the disc from pinching the nerve. Unfortunately, the surgery caused scar tissue which then caused even more pain. Went to a pain mngmt doc who prescribed meds and also did some kind of spinal shot in a hospital setting. After a while, the meds weren't doing anything for me (or maybe the doc wasn't). I found a new pain management doc who changed my meds which helped somewhat. I also started going to physical therapy in his office. The physical therapy does nothing to alleviate the pain, however, the meds do have some effect. I went to see the doc today to refill my meds and he told me that he was no longer accepting my insurance and that his fee would be $375 per month just to get the meds refilled. I explained that I couldn't afford this each month and he basically said, goodbye. I now have no meds and am afraid that I am going to experience withdrawal symptoms and the pain is going to increase. My meds were oxycontin 40mg two times a day and percocet 5-325 three times a day. I have been taking these meds for approx six months and am not looking forward to going cold turkey. I have read that there will be withdrawal symptoms and am scared. I guess I'm more scared of the pain I will be in once all the meds wear off as well. Has anybody gone through the same situation and was the doctor wrong about doing this, not giving me any kind of notice to find another doctor or at least filling new prescription temporarily so that I could search for another doctor? He had originally told me that eventually I could be weaned off these narcotics by low doses of methadone. I have been crying all day since leavig his office and need help. Thank you so much.
advertisement

Comments

  • I can't believe that he would not at least fill your scripts to get you by until you find someone else! It would not only be uncomfortable going through withdrawals it can be very dangerous going cold turkey! If you have to do it, go to the ER and explain the situation. Please try and find another doc ASAP. That doc sounds like he was only in it for the money anyway. Don't be disheartened, someone will help you, just don't give up. Please keep us posted and good luck.
  • goes out to you! Another idea would be do you have a good GP? If you can get in to see him surely they would at least prescribe methadone? I am on methadone and it works very well for the pain. It is a long acting opiate. If all else fails, can you find a methadone clinic? I have heard of other members going this route in order to get their meds. Methadone is very cheap, I pay about $1.98 for mine per month and it is a very effective pain control med. Please post back and let me know how you make out.
  • In England we are looking at increasing the rate and enabling patient to covered by insurance relative to what they pay, rather than what they can afford, research might suggest that chronic pain has financial implications and how are we expected to pay if the cover does not provided for this.

    As in your situation you are in need and this area of medical provision seems no to be addressed in you cannot pay. As the system here is very different it is difficult what to suggest and managing the pain alone with no medication I would surmise almost impossible to return some quality of life.

    My thoughts are with you.

    John

  • Rockland Mom,
    Sorry to hear about what happened to you. I had a PM who no longer accepted my insurance, but we worked out a payment plan, so there are good PM's out there. Keep looking! It took me 4 tries before finding one and I drive 1 hour to get there, but it is worth it. You need the PM, so please don't get discouraged!
    Cannot believe the dosage of pain meds he had you on! Oxycontin??!! Way too strong and the combo of Percocet must have made you a walking zombie! Poor dear!!
    Get to an ER or a Walk-In Clinic--they will give you 3-4 days of meds.I had to do that when I ran out.The State I live in GP's cannot prescribe opiates, so that may not be an option.
    In the interim, to take the edge off, try Valerian Root. It helped me. Also, go to a vitamin store and see what they can do for you. BUT, you absolutely need to get a new pain doctor immediately.Don't be embarrassed to tell them what happened. As with all medical professionals, it is who you feel comfortable with. If it means trying 3, 4 or more, then do it! Good luck, and please keep us posted.
  • earlier this month I couldn't get my script refilled for a couple days so i started taking half at a time and when I ran out I had no withdraws. I was taking vicodin 10/660 4 x day broke em in half till I ran out.Don't get me wrong the pain was horrible but I didn't get the stomach problems or sweats or any of the stuff I had gotton going cold turkey before.
advertisement
Sign In or Register to comment.